Lipotropic injections can help you lose weight, but many people understandably have concerns about their potential side effects. The good news is that any side effects tend to be mild and temporary, with some people experiencing no side effects at all. There are some people, however, who shouldn’t take certain prescription weight loss medications. Lipotropic injections may or may not contain these medications, so you do need to exercise some caution.
What are the Lipotropic Injection Side Effects?
The side effects you may experience from a lipotropic injection vary from one injection to the next. That’s because there is no set formula for what is in these injections. Different doctors and clinics use different recipes when making their injections. Some are made from a mix of B vitamins, minerals, and amino acids. Others may contain prescription weight loss medications.
At Mia Aesthetics, our lipotropic injections contain either semaglutide or tirzepatide along with vitamin B6. We will send your medication to you so you can conveniently give yourself the injections at home rather than making weekly trips to one of our offices.
Depending on what is in the injections you receive, you could experience the following:
- Allergic reaction
- Increased heart rate
It is of note that anxiety, an increased heart rate, and insomnia typically occur only after receiving injections that contain medications like phentermine. Mild GI symptoms are common with drugs like semaglutide and tirzepatide but typically ease as your body gets used to the medication.
Be aware that semaglutide and tirzepatide are medications that can treat weight loss but whose original use was for treating patients with type 2 diabetes. If you are diabetic, these drugs can cause an unsafe drop in blood sugar. Talk to your doctor or endocrinologist about safe ways to alter your current medications to safely incorporate these injections into your regimen.
Note too that lipotropic injections without prescription medications aren’t regulated by the FDA. Always make sure you know what you’re getting and that your injections come from a trusted source.
Do Lipotropic Injections Make You Poop or Cause Diarrhea?
Lipotropic injections can cause diarrhea. This is most common in those that contain semaglutide and tirzepatide, but the issue is usually temporary and not severe enough to become problematic. You may also notice that you urinate a bit more after a lipotropic injection. When your body gets more vitamins and minerals than it can use, it expels them through your urine. This can put a mild strain on your kidneys if you’re not properly hydrated, so drink lots of water when you get your injections.
Do Lipotropic Injections Cause Acne?
Studies dating all the way back to the 1950s suggest that there may be a link between vitamin B12 and acne. These studies are certainly interesting, but they have yet to conclusively prove a link between large amounts of vitamin B12 and breakouts. If you are concerned about the possible connection, however, opt for a shot that contains other B vitamins instead, such as vitamin B6. You can also choose to take a prescription weight loss injection like semaglutide or tirzepatide alone without any additional vitamins and minerals.
Who Should Not Take Lipotropic Injections?
If a lipotropic injection contains semaglutide or tirzepatide, do not take it if you have a personal or family history of medullary thyroid cancer (MTC). You should also steer clear of both of these medications if you have multiple endocrine neoplasia type 2 (MEN 2). Do not take any lipotropic injections containing phentermine if you have cardiovascular disease, hyperthyroidism, glaucoma, take monoamine oxidase inhibitors, or have a history of drug dependency.
Otherwise, most lipotropic injections should be safe for you unless you have a known allergy to any of the ingredients.